Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 8, NWS Omaha, NE

April 6, 200618 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this wind advisory at Apr 6, 2006, 12:22 PM CDT for 18 counties in Nebraska; Monona County, Iowa. It took effect at Apr 7, 2006, 1:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 12:22 PM CDT (17:22 UTC)
In effect from
Apr 7, 2006, 1:00 AM CDT
Expired
Apr 7, 2006, 4:00 PM CDT
In force
15 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Jefferson County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 81 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-546 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 061722
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1222 PM CDT THU APR 6 2006

...STRONG WINDS EXPECTED LATER TONIGHT AND FRIDAY...

.INTENSE LOW PRESSURE OVER EASTERN NEBRASKA WILL SLOWLY MOVE INTO
KANSAS FRIDAY AS IT WEAKENS. NORTHEAST WINDS WILL STRENGTHEN
TONIGHT TO ABOVE ADVISORY CRITERIA AND CONTINUE INTO FRIDAY.

IAZ043-NEZ011-012-015>018-030>034-042>044-070400-
/O.NEW.KOAX.WI.Y.0008.060407T0600Z-060407T2100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT
1222 PM CDT THU APR 6 2006

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM CDT FRIDAY. 

EAST WINDS THIS EVENING WILL BECOME NORTHEAST AND INCREASE TO 20
TO 35 MPH WITH GUSTS TO 45 MPH LATE TONIGHT AND FRIDAY. THE STRONG
WINDS WILL THEN DECREASE BY FRIDAY EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ZAPOTOCNY
4 follow-up statements
000 
WWUS73 KOAX 070302
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1002 PM CDT THU APR 6 2006

...STRONG WINDS EXPECTED LATER TONIGHT AND FRIDAY...

.AS LOW PRESSURE OVER EASTERN NEBRASKA MOVES SOUTHEAST INTO
NORTHEAST KANSAS WINDS WILL BECOME MORE NORTHERLY AND STRENGTHEN 
LATE TONIGHT AND CONTINUE INTO FRIDAY.

IAZ043-NEZ011-012-015>018-030>034-042>044-071115-
/O.CON.KOAX.WI.Y.0008.060407T0600Z-060407T2100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT
1002 PM CDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT FRIDAY. 

VARIABLE WINDS ACROSS THE AREA LATE THIS EVENING WILL BECOME
NORTHEAST AND INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE
TONIGHT AND FRIDAY. THE STRONG WINDS WILL THEN DECREASE FRIDAY
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOBERT
000 
WWUS73 KOAX 070919
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
419 AM CDT FRI APR 7 2006

...STRONG WINDS EXPECTED TODAY...

.WINDS WILL STRENGTHEN THIS MORNING AS A STRONG LOW PRESSURE
SYSTEM OVER SOUTHEAST NEBRASKA MOVES SLOWLY SOUTH.  WINDS WILL
BEGIN TO WEAKEN IN THE LATE AFTERNOON AS THE STORM MOVES AWAY
FROM THE AREA.

NEZ050-065-078-088-071730-
/O.EXB.KOAX.WI.Y.0008.060407T1500Z-060407T2100Z/
BUTLER-SEWARD-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...DAVID CITY...SEWARD...CRETE...FAIRBURY
419 AM CDT FRI APR 7 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

VARIABLE WINDS ACROSS THE AREA EARLY THIS MORNING WILL BECOME
NORTHEAST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE
THIS MORNING AND CONTINUE UNTIL MID AFTERNOON. THE STRONG WINDS WILL 
THEN DECREASE TOWARD EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IAZ043-NEZ011-012-015>018-030>034-042>044-071730-
/O.CON.KOAX.WI.Y.0008.000000T0000Z-060407T2100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT
419 AM CDT FRI APR 7 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

WINDS ACROSS THE AREA WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH BY MID MORNING. THE STRONG WINDS WILL THEN
DECREASE TOWARD EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

POLLACK
000 
WWUS73 KOAX 071840
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
140 PM CDT FRI APR 7 2006

...STRONG WINDS TO CONTINUE THIS AFTERNOON...

.INTENSE LOW PRESSURE OVER NORTHEAST KANSAS WILL CONTINUE TO BRING
VERY STRONG NORTH OR NORTHEAST WINDS TO MUCH OF EASTERN NEBRASKA
AND WESTERN IOWA THIS AFTERNOON.  

IAZ043-NEZ011-012-015>018-030>034-042>044-072100-
/O.CON.KOAX.WI.Y.0008.000000T0000Z-060407T2100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT
140 PM CDT FRI APR 7 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

NORTH OR NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
WILL CONTINUE THROUGH THIS AFTERNOON OVER THE AREA. WINDS SHOULD
GRADUALLY DECREASE LATER THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ050-065-078-088-072100-
/O.CON.KOAX.WI.Y.0008.000000T0000Z-060407T2100Z/
BUTLER-SEWARD-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...DAVID CITY...SEWARD...CRETE...FAIRBURY
140 PM CDT FRI APR 7 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

NORTH OR NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
WILL CONTINUE THROUGH THIS AFTERNOON OVER THE AREA. WINDS SHOULD
GRADUALLY DECREASE LATER THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CHERMOK
000 
WWUS73 KOAX 072102
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
402 PM CDT FRI APR 7 2006

IAZ043-NEZ011-012-015>018-030>034-042>044-050-065-078-088-072215-
/O.EXP.KOAX.WI.Y.0008.000000T0000Z-060407T2100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SEWARD-SALINE-
JEFFERSON-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON...
WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...
DAVID CITY...SEWARD...CRETE...FAIRBURY
402 PM CDT FRI APR 7 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY THAT WAS IN EFFECT UNTIL 4 PM WILL BE ALLOWED TO
EXPIRE. NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL
STILL BE POSSIBLE THROUGH EARLY EVENING.

$$

DEWALD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:38 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 6, 9:38 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
938 AM CDT THU APR 6 2006

.DISCUSSION...
SURFACE ANALYSIS FROM 13Z INDICATED THE TRIPLE POINT WAS LOCATED
NEAR KBVN WITH WARM FRONT EXTENDING EAST SOUTHEAST INTO SOUTHWEST
IOWA. THE DRYLINE EXTENDED SOUTH FROM THE TRIPLE POINT INTO
CENTRAL KANSAS. DEWPOINTS IN THE UPPER 50S WERE NOTED ACROSS
SOUTHEAST NEBRASKA WITH 61 REPORTED AT KAFK AT 14Z. 12Z KOAX
SOUNDING INDICATED A LOT OF AVAILABLE CAPE ON THE ORDER OF 2780
J/KG HOWEVER THERE WAS ALSO QUITE A BIT A CIN...LIKELY MORESO THAN
ORIGINALLY THOUGHT. THE KTOP SOUNDING WAS SIMILAR WITH H80 TEMPS
AROUND +18. 12Z SUBJECTIVE UPPER AIR ANALAYSIS INDICATED A 100KT
JET STREAK AT H30 COMING OUT OF NEW MEXICO/TEXAS PANHANDLE WITH 75
KTS AT H50. H85 DEWPOINTS WEREN/T ALL THAT IMPRESSVIE WITH +7 TO
+8 IN EASTERN NEBRASKA AND NORTHEAST KANSAS...BUT NOT REALLY A
FAVORABLE WIND TRAJECTORY TO INCREASE THE DEWS MUCH MORE THAN
THIS. H50 HEIGHT FALLS WERE ON THE ORDER OF 190M AT KABQ AND THIS
IS WHAT/S HEADED TOWARD THE CENTRAL PLAINS.

LATEST 12Z NAM SEEMS SOMEWHAT CONTAMINATED WITH TOO DRY OF
DEWPOINTS AT H85 AT 21Z THUS THE INSTABILITY LOOKS SUSPISCIOUSLY
LOW. HOWEVER...OTHER PARAMETERS STILL FAVOR POTENTIAL SEVERE
WEATHER OUTBREAK WITH 0-6KM BULK SHEAR VALUES OF 50 TO 60 KTS AND
0-1KM SHEAR INCREASING TO 15 TO 20 KTS BY 00Z. DUE TO INCREASED
BACKED FLOW AHEAD OF THE SURFACE LOW WHICH SHOULD SET UP NEAR THE
KS/NE BORDER...0-1KM HELICITY VALUES ALSO INCREASE TO 140-170
M2/S2 BY THIS TIME ALSO. CORFIDI VECTORS WOULD INDICATE A NORTH
NORTHEAST STORM MOTION AT ABOUT 60 KTS. THUS...THE ONLY FACTOR TO
OVERCOME WILL BE THE CAP AND ONCE THAT BREAKS...STORMS WILL
RAPIDLY BECOME SEVERE WITH SUPERCELLS LIKELY. THE UPGRADE TO A
HIGH RISK FOR SOUTHEAST NEBRASKA SEEMS PRUDENT GIVEN THE ABILITY
FOR SUPERCELLS TO MAXIMZE ON THE BACKED FLOW AND BECOME TORNADIC
THIS AFTERNOON. FURTHER NORTH OF I80...WE/LL LIKELY SEE QUITE A
BIT OF SEVERE CONVECTION WITH LARGE HAIL AND DAMAGING WINDS ONCE
THE CAP BREAKS BUT TORNADO POTENTIAL HERE IS NOT STRONG AS IT IS
ACROSS SOUTHEAST NEBRASKA BUT THE THREAT STILL EXISTS.

TEMPS TODAY WILL BE A TOUGH CALL. SOUNDINGS WOULD SUGGEST WE COULD
SEE 80 SOMEWHERE ACROSS SOUTHEAST NEBRASKA...THUS WILL LIKELY BUMP
TEMPS UP JUST A BIT IN THOSE LOCATIONS TODAY. NORTHEAST NEBRASKA
IS SOCKED IN WITH LOWS CLOUDS AND SOME FOG RIGHT NOW AND THAT WILL
LIMIT OVERALL TEMPERATURE RISE THERE AND TO SOME EXTENT THE SEVERE
WEATHER THREAT.

&&

.PREV DISCUSSION... (ISSUED 328 AM CDT THU APR 6 2006)

DISCUSSION...

SYNOPSIS...00Z UPPR AIR ANLYS INDCD A 115 KT H3 JET DIVING SEWD
INTO THE BASE OF THE WRN US TROF OVR SRN CA. THIS JET MAXIMA WAS
ALSO ASSOCIATED WITH A VIGOROUS SHRTWV TROF OVR SRN CA/WRN AZ WITH
MORE THAN 100 M H5 HEIGHT FALLS AT KSLC/KFGZ/KGJT. DNSTRM ANOTHER
WEAKER SHRTWV TROF WAS NOTED OVR ERN NM/ERN CO. AT H85...LO WAS
LOCATED OVR ERN WY WITH A WRM FNT EXTENDING EWD THUR NRN NEB AND
INTO NRN MO. DEEPER LO LVL MOISTURE CONTD TO STREAM NWD WITH +10
H85 DEW POINTS AS FAR NORTH AS KOAX. 07Z SFC ANLYS INDC THE MAIN
LO WAS LOCATED NR KMCK WITH A DRY LINE SWD THRU WRN KS. A WRM FNT
EXTNDD EWD THRU SRN NEB AND INTO WRN MO. MID 50S F SFC DEW POINTS
WERE LOCATED ALNG AND S OF THIS BOUNDARY.

FORECAST...MAIN FOCUS OF THE FORECAST CONTS TO CENTER AROUND THE
SEVERE WEATHER POTENTIAL TODAY AND TONIGHT. CONVECTIVE INHIBITION
ALNG WITH A LACK OF SIG MOISTURE ABOVE THE DRY EML SEEMS TO BE
HOLDING DOWN THE CONVECTION TONIGHT ACRS THE CWA. WLD EXPECT THIS
TREND TO CONT AS THE H7 THRML RIDGE CONTS TO SLIDE INTO THE CWA THRU
12Z. WL MAINTAIN SOME SMALL CHC POPS OVR THE NRN CWA THRU 15Z FOR
AN ISO TSRA THAT MAY MV IN FM N-CNTRL NEB. OTHERWISE WLD EXPECT A
PARTLY CLOUDY AND DRY START TO THE DAY ACRS THE FA. GFS/NAM ARE IN
GOOD AGREEMENT...ALTHOUGH BOTH MODELS CONT TO SHIFT UPPR LVL AND
THE ASSOCIATED SFC LO FARTHER SOUTH THROUGH THE DAY ONE PERIOD. AS
THE MORNING PROGRESSES...THE SFC WRMFNT OVR SRN NEB/NRN MO WL LIFT
NWD TO NR OR JUST NORTH OF AN INTERSTATE 80 CORRIDOR LINE. THE
WRM FNT ALSO...AT LEAST THIS MRNG...MARKS THE SRN EDGE OF MORE SIG
H85 MOISTURE AS THE LO LVL JET VEERS AND DRY AIR ADVECTION KICKS
IN FOR THE SRN CWA. DUE TO THE PLACEMENT OF THE SFC FEATURES...LESS
MIXING IS NOW EXPECTED THAN EARLIER PROGGED. THUS HAVE LOWERED
GOING HIGHS BY TWO CAT IN THE SRN CWA FOR TODAY. SFC DRY LINE OVR
WRN KS IS EXPECTED TO MIX EWD THRU THE MRNG AND INTO THE EARLY
AFTERNOON HOURS AS DEEPER MIXING OCCURS OVR THE WRN HIGH PLAINS.
BY MID AFTERNOON...ATMOSPHERE SHLD BECOMING INCREASINGLY UNSTABLE
WITH 57 TO 63 DEGREE SFC DEW POINTS CAPPED BY NEARLY 8.5 C/KM H7
TO H5 LAPSE RATES. THIS YIELDS MLCAPE VALUES OF 2000-2800 J/KG IN
THE WARM SECTOR BY 21Z. EXPECT A RAPID EROSION OF EML AFTER THAT
WITH POWERFUL SRN CA SHRTWV TROF EJECTING NEWD THRU CNTRL KS
ASSOCIATED WITH STG CAA AT H7. THUNDERSTORM DVLPMNT WL THEN BE
POSSIBLE IN TWO DISTINCT AREAS OVR THE OAX CWA. FIRST AND MOST
OBVIOUS WL BE ALNG THE DRY LINE OVR CNTRL NEB. THE SECOND AREA WL
BE ALNG WHAT IS LEFT OF THE WRM FNT OVR E-CNTRL NEB INTO W-CNTRL
IA.

DEEP LAYER SHEAR VALUES CONT TO BE IMPRESSIVE WITH STORMS EASILY
REALIZING 40 TO 50 KTS OF BULK SHEAR WHICH WL LEAD TO ORGANIZED
STORMS. WITH THE PROGGED UPPR LVL LO NOW MUCH FARTHER SOUTH THEN
EARLIER THOUGHT...MODE OF CONVECTION IS MORE IN QUESTION. DEEP
LAYER WIND PROFILES ARE NOW PROGGED TO BE MORE UNIDIRECTIONAL
ABOVE THE MIXED LAYER. IN ADDITION...THIS IS NRLY PARALLEL TO THE
ORIENTATION OF THE SFC DRY LINE OVR CNTRL NEB. THIS WLD TEND TO
FAVOR LINEAR CONVECTION AND LEWP/BOWS FOR OUR CWA.
NEVERTHELESS...LO LVL HODOGRAPHS CONT TO INDC SIG TURNING BELOW 2
KM WITH THE ERLY SFC WND LEADING TO GENEROUS AMOUNTS OF LO LVL
SRH. THUS ISOLATED TORNADOES STILL CANNOT BE RULED OUT...ESPECIALLY
IF STORMS CAN DVLP AHEAD OF THE LINE OR ALNG RESIDUAL SFC WRM FNT
DURING THE AFTERNOON. OTHERWISE...WLD EXPECT AN ARCH OF SVR
CONVECTION TO MV FM SW TO NE (ALTHOUGH INDIVIDUAL CELLS WL LIKELY
MOV NWD AND EVN NWWD IN OUR NW CWA) ACRS THE FA THRU THE EVNG.
LARGE HAIL AND DAMAGING WNDS WL BE THE MAIN THREATS THOUGH. WL
ALSO BE MENTIONING HEAVY RAINFALL ACRS THE NRN CWA FOR THIS EVNG
AND TONIGHT. AS DEFORMATION ZONE SETS UP FM E-W ACRS NRN IA/NE
NEB...STORM MOVEMENT INDICATES SOME TRAINING POSSIBLE WITH A
GENERAL 1 TO 2 INCHES OF RA LIKELY WITH LOCALLY HIGHER AMOUNTS. WL
NOT ISSUE A FLOOD WATCH AS AMOUNTS ARE EXPECTED TO FALL OVR A
LONGER DURATION AND NOT CREATE A WIDESPREAD FLASH FLOOD THREAT. WE
WILL HAVE TO MAINTAIN A CLOSE WATCH ON THE RIVERS OVR THE NEXT 48
HOURS THOUGH.

THE NEXT CONCERN WL BE WIND TONIGHT. AS 978 MB SFC LO CRANKS UP
OVR SRN NEB TONIGHT...VRY TIGHT PRESSURE GRADIENT DVLPS OVR NE
NEB. WE SHLD SEE WND ADVRY CRITERIA OVR THIS AREA TONIGHT...BUT
WL LEAVE TO THE DAY SHIFT TO ISSUE WITH THE MAIN CONCERN TODAY THE
SVR WX. WL HAVE TO MONITOR CLOSELY FOR HIGH WIND CRITERIA IN THE
NW CWA LATE THIS EVNG.

SYSTEM WL EXIT TO THE S DURING THE DAY FRI WITH RAIN ENDING FM N
TO S. LOWERED GOING LOWS FOR FRI NIGHT OVR THE ENTIRE CWA...BUT
OTHERWISE NO CHANGES PAST SAT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DEWALD/BOUSTEAD
Hazardous weather outlook, Apr 6, 11:46 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1146 AM CDT THU APR 6 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-062300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1146 AM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT SEVERE WEATHER EVENT APPEARS LIKELY FOR EASTERN
NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING. THERE IS A
HIGH RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEAST NEBRASKA...
GENERALLY SOUTH OF A LINE FROM SEWARD TO LINCOLN TO NEBRASKA CITY. A
MODERATE RISK OF SEVERE EXISTS FOR THE REMAINDER OF EASTERN NEBRASKA
AND ALL OF SOUTHWEST IOWA.

AN AREA OF LOW PRESSURE WILL CONTINUE TO DRIFT SOUTH TOWARD THE
KANSAS AND NEBRASKA BORDER THROUGH EARLY EVENING. THUNDERSTORMS ARE
EXPECTED TO RAPIDLY DEVELOP ALONG A DRY LINE THAT EXTENDS SOUTHWARD
FROM THE LOW ACROSS CENTRAL NEBRASKA BY 2 TO 4 PM WHEN THE CAP
SUFFICIENTLY WEAKENS. DUE TO VERY STRONG INSTABILITY AND WIND SHEAR
IN THE ATMOSPHERE...SUPERCELL STORMS WILL BE LIKELY. THE STORMS WILL
INITIALLY AFFECT AN AREA FROM COLUMBUS SOUTHWARD TO FAIRBURY...BUT
SHOULD DEVELOP EASTWARD INTO THE REMAINDER OF EASTERN NEBRASKA AND
SOUTHWEST IOWA THROUGH EARLY EVENING. IN ADDITION...THUNDERSTORMS
MAY DEVELOP EASTWARD ALONG A WARM FRONT THAT EXTENDS INTO EASTERN
NEBRASKA AND SOUTHWEST IOWA.

GOLF BALL SIZE OR LARGER AND DAMAGING WINDS WILL BE THE MAIN HAZARDS.
HOWEVER...THERE WILL BE A CHANCE OF TORNADOES TOO...ESPECIALLY ACROSS
SOUTHEAST NEBRASKA. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH
BY LATE IN THE EVENING AS THE ATMOSPHERE BEGINS TO STABILIZE.

IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAIN IS ALSO
LIKELY OVER A PORTION OF THE FORECAST AREA TONIGHT. THIS WOULD
GENERALLY BE ALONG AND WEST OF A LINE FROM BEATRICE TO LINCOLN TO
ONAWA IOWA. SOME FLASH FLOODING MAY BE POSSIBLE IN THESE AREAS AND A
FLOOD WATCH WILL LIKELY BE ISSUED FOR THESE AREAS.

VERY STRONG WINDS ARE ALSO EXPECTED TONIGHT ACROSS NORTHEAST NEBRASKA
AS THE POWERFUL LOW PRESSURE DEEPENS OVER SOUTHERN NEBRASKA. WINDS OF
30 TO 40 MPH WITH GUSTS TO NEAR 45 MPH ARE POSSIBLE OVERNIGHT AND A
WIND ADVISORY WILL LIKELY BE ISSUED FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY STRONG WINDS WILL CONTINUE ON FRIDAY AS THE LOW PRESSURE AREA
MOVES INTO THE MISSISSIPPI RIVER VALLEY. NORTHERLY WINDS OF 30 TO
40 MPH WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH MUCH OF THE DAY.
AREAS OF HEAVY RAIN MAY ALSO PERSIST ACROSS NORTHEAST NEBRASKA
THROUGH THE MORNING ALSO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING.
EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE AREA ARE ENCOURAGED
TO MONITOR THIS SEVERE WEATHER SITUATION CLOSELY AND BE PREPARED TO
MOBILIZE QUICKLY. A MEDIA AND EMERGENCY MANAGER CONFERENCE CALL WILL
BE HELD AT 1230 PM THIS AFTERNOON. PLEASE USE THE NUMBER AND
PASSCODE THAT HAVE ALREADY BEEN SENT TO YOU.

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 12:11 PM CDTFlood WatchOAXAntelope, Boone, Burt, Butler, Cedar, Colfax and 12 more15 hr
Apr 6, 4:38 PM CDTSevere Thunderstorm WarningOAXBoone52 min
Apr 6, 4:51 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson54 min
Apr 6, 5:29 PM CDTSevere Thunderstorm WarningOAXBoone31 min
Apr 6, 5:30 PM CDTTornado WarningOAXGage60 min
Apr 6, 5:35 PM CDTSevere Thunderstorm WarningOAXPlatte22 min
Apr 6, 5:40 PM CDTSevere Thunderstorm WarningOAXSaline50 min
Apr 6, 5:59 PM CDTSevere Thunderstorm WarningOAXBoone29 min
Apr 6, 6:13 PM CDTSevere Thunderstorm WarningOAXLancaster62 min
Apr 6, 6:17 PM CDTFlash Flood WarningOAXGage3 hr
Apr 6, 6:17 PM CDTSevere Thunderstorm WarningOAXSeward28 min
Apr 6, 6:28 PM CDTTornado WarningOAXGage22 min
Apr 6, 6:33 PM CDTSevere Thunderstorm WarningOAXButler, Saunders27 min
Apr 6, 6:56 PM CDTSevere Thunderstorm WarningOAXButler34 min
Apr 6, 6:58 PM CDTSevere Thunderstorm WarningOAXSaunders32 min

Nearby

Wind Advisories in Nebraska, 2006Wind Advisories in Iowa, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.